Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Prolegomena to variational inequalities and numerical schemes for compressible viscoplastic fluids
Author: Huilgol, R.
You, Z.
Citation: Journal of Non-Newtonian Fluid Mechanics, 2009; 158(1-3):113-126
Publisher: Elsevier Science BV
Issue Date: 2009
ISSN: 0377-0257
Statement of
R.R. Huilgol, Z. You
Abstract: Firstly, a summary of the development of the constitutive equation for an incompressible Bingham fluid, the variational inequality and an operator-splitting numerical method for the solution of isothermal flow problems is presented. Next, a variational inequality is derived for compressible viscoplastic fluids in which the viscosity and yield stress depend on the pressure, temperature and the three invariants of the first Rivlin–Ericksen tensor, and inertial effects are present. Based on a known version for compressible Newtonian fluids, an extension of the operator-splitting scheme to the flows of compressible viscoplastic fluids, when inertia and thermal effects are manifest, is proposed. Finally, this scheme is employed to examine the isothermal flow of a Bingham material in a square cavity when the fluid is slightly compressible, with its density depending linearly or exponentially on the pressure. The results are compared with those for an incompressible fluid for small Bingham numbers.
Keywords: Variational inequality
Compressible viscoplastic fluid
Operator-splitting method
Cavity flow
Rights: Copyright © 2008 Published by Elsevier B.V.
DOI: 10.1016/j.jnnfm.2008.07.005
Grant ID: ARC
Published version:
Appears in Collections:Aurora harvest
Australian School of Petroleum publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.